Louisiana, 2003

Flash Flood in Louisiana, June 19, 2003

June 19, 2003 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 3:15 AM CST, 8 hours 15 minutes earlier.

Area forecast discussion, Jun 19, 3:15 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
415 AM CDT THU JUN 19 2003

TROPICAL WEATHER OUTLOOK:
A WEAK LOW PRESSURE TROUGH IS PRODUCING PRODUCING SCATTERED SHOWERS
AND A FEW THUNDERSTORMS OVER THE SOUTHWESTERN GULF OF MEXICO.  THIS
SYSTEM APPEARS TO BE DRIFTING NORTHWARD AND SOME DEVELOPMENT IS
POSSIBLE OVER THE NEXT DAY OR SO.

WILL WATCH THIS AREA AS IT DRIFTS NORTHWARD...NOT NECESSARILY FOR
TROPICAL STORM DEVELOPMENT...BUT MORE FOR BRINGING AND ABUNDANCE OF
SH/TS TO THE AREA. FORECAST MAY CHANGE QUICKLY DEPENDING ON
DEVELOPMENT AND WHERE THIS AREA OF SH/TS MOVES NEAR OR ONSHORE.

.NEW...NONE
LA...NONE.
MS...NONE.

17
Hazardous weather outlook, Jun 19, 10:00 AM CST, 1 hour 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUN 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA. A FEW OF
THESE STORMS MAY BECOME STRONG DURING THE AFTERNOON PRODUCING WIND
GUSTS TO 35 MPH AND LOCALIZED RAINFALL AMOUNTS OF ONE TO TWO INCHES.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

MARINE...
A DEEP TROPICAL AIR MASS MOVING NORTHWARD WILL BE ENOUGH TO POSSIBLY
PRODUCE WATERSPOUTS WITH THE STRONGEST STORMS OVER THE COASTAL
WATERS AND INLAND LAKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY WITH A DECREASE IN
ACTIVITY BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Orleans

When
June 19, 11:30 AM CST to 2:00 PM CST
Where
Orleans County, New Orleans
Property damage
$150,000
Reported by
NEWSPAPER
Coordinates
30.069, -89.928 (the zone’s center; the record gives no point)

Rainfall amounts of up to six inches in a 90 minute time period resulted flooding of numerous streets and a few homes and businesses in areas of New Orleans. The French Quarter, the Central Business District, and the Uptown area were particularly hard hit. Numerous cars were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367157.